Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Diagnosed with lichen planus. Due to side effects of taking medicines for diabetes, bp, cholesterol, depression?

Question: Could any of my medications contain sulfa that could cause an allergic reaction in the form lichen planus? I am allergic to sulfa. History: I am a 56 year old female with type II diabetes, high blood pressure, high cholesterol , & depression for 4 years. Medications: Janumet 50/1000 mg.- one in the morning, one in the evening Glipizide 5 mg.- two in morning, one in the evening Lisinopril 5mg.- one in the morning Simvastatin 40 mg.- one in the evening Cymbalta 60 mg.- one in the morning One year ago- Rash began to develop on trunk, then arms, a few on back, buttock, and legs. Some began resembling a lesion type. Diagnosed by family doctor for scabies and treated repeatedly over a course of 6 weeks with permethrin cream 5% and then once using pills given for it. Skin became red and dry do to repeated treatments for scabies but did not affect rash. Rash continued developing more lesions for another month and then all lesions began to heal up on their own. October 2012- Began an aggressive more severe looking outbreak of lesions starting on my arms, then spread to my stomach, back, buttock, hands & legs, back of neck, chest, palms of hands, & soles of my feet. Most affected areas are on the arms and the soles of the feet which are completely covered with the lesions that hurt and are extremely itchy. Dermatologist diagnosed lichen planus & also oral lichen planus & saying cause not known & no cure. Prescribed triamcinolone .1% cream. Clobetasol propionate ointment .5% for soles of feet. Tested for hepatitis. Test results- no hepatitis. During all this time I have had an overall slight sick feeling with upset stomach.
Asked On : Tue, 20 Nov 2012
Answers:  1 Views:  264
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dermatologist 's  Response

Firstly to confirm the diagnosis of lichen planus or lichenoid drug eruption, one needs to get a skin biopsy done. The test for hepatitis c was done as at times lichen planus is associated with the same. Sometimes drugs meant to treat hypertension and diabetes can lead to drug eruption simulating lichen planus. In your case glipizide(it's a Sulfa drug) or lisinopril could be the offending drug. The best treatment option to treat a lichenoid drug eruption is to change the offending drug. So the best management protocol is to first get a definite diagnosis through skin biopsy and start the treatment accordingly. You should also consult your physician to prescribe you other alternative drugs for blood pressure and diabetes.Take care
Answered: Thu, 22 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor